Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 13, 2009, 9:55 AM CST for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 9:55 AM CST (15:55 UTC)
- Expired
- Jan 13, 2009, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 13, 3:54 AM CST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 13, 3:54 AM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 AM CST TUE JAN 13 2009
.SHORT TERM (TODAY THROUGH WEDNESDAY)...SECONDARY COLD FRONT IN
THE PROCESS OF ADVANCING THROUGH THE COASTAL COUNTIES AT THIS TIME.
WINDS WILL INCREASE TO BECOME BREEZY OVER THE COASTAL PLAINS FOR
THE MORNING HOURS BEFORE DIMINISHING BY THIS AFTERNOON. WENT WITH
NAM GRIDS FOR THE DEWPOINT TEMPERATURE WITH READINGS IN THE SINGLE
DIGITS BY THIS AFTERNOON OVER MUCH OF THE INLAND AREAS. WITH VERY
DRY AIRMASS AND SIMILAR HIGH PRESSURE RIDGE SITTING OVER THE
COASTAL PLAINS AS TO THE PREVIOUS FRONT...WENT CLOSE TO OR
SLIGHTLY BELOW NAM MOS FOR MINIMUM TEMPERATURES. THE ONLY THING
THAT IS DIFFERENT IS THE MODELS SHOW THE WINDS BECOMING NORTHEAST
TO EAST INSTEAD OF THE WEAK DRAINAGE FLOW FROM THE NORTHWEST. BUT
EXPECT THE MODELS ARE INCREASING THIS WEAK ONSHORE FLOW A BIT
PREMATURELY AND WILL SHOW READINGS IN THE LOWER TO MID 20S IN THE
DRAINAGE AREAS OF THE NORTHERN COUNTIES WITH TEMPS NEAR 30 OVER
THE SOUTHERN COASTAL BEND. WILL ALLOW DAY SHIFT TO LOOK AT
SITUATION FURTHER TO FINALIZE FREEZE WARNING CONFIGURATION FOR
TONIGHT. TEMPERATURES WILL WARM TO NEAR OR SLIGHTLY ABOVE NORMAL
ON WEDNESDAY AS A WEAK SOUTHEAST FLOW DEVELOPS AS THE HIGH
PRESSURE RIDGE SHIFTS EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A MODIFIED ARCTIC
AIRMASS WILL BEGIN MOVG ACROSS THE CWA LATE WED NIGHT/EARLY THUR
MORN...RESULTING IN WINDS BACKING TO THE NE. THE AIRMASS IS SHALLOW
AND OVR RUNNING CONDITIONS BEGIN TO DVLP...MAINLY ACROSS THE W CWA
THRU THU. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR -RA/DZ HOWEVER
PRECIP ACCUM WILL BE MINIMUL THEREFORE WILL KEEP WITH 20 POPS. BY
FRI THE ISENTROPIC UPGLIDE INCREASES ACROSS THE W CWA AND A SFC TROF
DVLPS ALONG THE COAST PER THE GFS SOLN AND TO A LESSER EXTENT THE
ECMWF. MINIMAL UPPER LEVEL SUPPORT WILL ALSO BE IN PLACE BUT THE
MAIN FORCING WILL BE IN THE LOWER LEVELS. THE MODELS HAVE BEEN
SHOWING THIS WX SCENARIO FOR SEVERAL RUNS AND FEEL CONFIDENT TO
WARRANT GOING WITH 30 POPS ACROSS THE SRN CWA ON FRI THEN SHIFTING N
THRU FRI NIGHT AS AN UPPER LEV SHORT WAVE LIFTS N AND E. THE COASTAL
TROF IS PROGD TO REMAIN IN PLACE THRU SAT AHD OF THE NEXT COLD FRONT
THATS PROGD FOR SAT NITE/SUN MORN. CLOUDY SKIES WITH A SLIGHT CHC
OF -RA WILL CONTINUE FOR SAT/SAT NIGHT THEN MUCH DRIER CONDITIONS
ARE PROGD FOR SUN AS THE CF PUSHES SE. DECENT CAA IS EXPECTED WITH
THIS CF HOWEVER GIVEN THE MUCH DRIER MOSTLY SUNNY CONDITIONS
EXPECTED FOR SUN AFTERNOON...MX TEMPS ARE EXPECTED TO BE SLIGHTLY
WARMER THAN SATS MX TEMPS. DRY CONDITIONS WITH SEASONABLE TEMPS
EXPECTED TO CONT INTO MON.
&&
.AVIATION...HIGH PRESSURE BUILDING INTO THE REGION WILL PROVIDE
GUSTY NORTH WINDS OVER THE COASTAL PLAINS THIS MORNING. OTHERWISE
BENIGN CONDITIONS WITH CLEAR SKIES AND LIGHTER WINDS VEERING TO
NORTHEAST AND EAST BY WEDNESDAY. VFR THROUGH THE PERIOD.
&&
.MARINE...WINDS WILL SOON INCREASE OVER THE COASTAL WATERS AS
THE REINFORCEMENT OF HIGH PRESSURE AND LOW LEVEL COLD AIR ADVECTION
ARRIVES IN THE NEXT HOUR OR TWO. MADE ADJUSTMENTS TO THE CURRENT
SMALL CRAFT ADVISORY...ENDING IT OVER THE BAYS AND NEARSHORE
WATERS AT 18Z AS THE HIGH PRESSURE RIDGE QUICKLY BUILDS INTO THE
AREA AND THE WINDS DIMINISH BY THIS AFTERNOON.
&&
.FIRE WEATHER...WILL ISSUE A FIRE DANGER STATEMENT TO HIGHLIGHT
ELEVATED FIRE DANGER RISK TODAY MAINLY DURING THE MORNING HOURS
WHEN THE WINDS ARE STRONGER AS VERY DRY AIRMASS MOVES IN BEHIND
THIS COLD FRONT THIS MORNING. DEWPOINT TEMPERATURES WILL LIKELY
BE IN THE SINGLE DIGITS WITH RH VALUES BETWEEN 10 TO 15 PERCENT
BY THIS AFTERNOON. WIND SPEEDS WILL KEEP THIS EVENT BELOW RED
FLAG WARNING CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 62 32 67 49 62 / 0 0 10 10 20
VICTORIA 59 25 65 39 58 / 0 0 10 10 10
LAREDO 65 35 70 49 62 / 0 0 0 10 20
ALICE 63 31 68 46 63 / 0 0 0 10 20
ROCKPORT 61 35 63 48 61 / 0 0 10 10 10
COTULLA 63 26 69 44 59 / 0 0 0 10 10
KINGSVILLE 64 30 68 48 64 / 0 0 10 10 20
NAVY CORPUS 61 40 62 50 62 / 0 0 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
&&
TMT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jan 13, 3:58 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 358 AM CST TUE JAN 13 2009 TXZ229>234-239>247-132100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 358 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-132100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 358 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS AS NORTH WINDS INCREASE TO 20 TO 25 KNOTS THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:55 PM CST | Small Craft Advisory | CRP | 22 hr | |
| Jan 13, 2:56 PM CST | Freeze Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.